Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 1, 2006, 5:12 PM CST for Pawnee County, Kansas. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2006, 5:12 PM CST (23:12 UTC)
- Expired
- Apr 1, 2006, 5:31 PM CST
- In force
- 19 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 90 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 5:19 PM CST | HAIL 1 | 2 W Larned, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 841 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 012312
SVRDDC
KSC145-012345-
/O.NEW.KDDC.SV.W.0009.060401T2312Z-060401T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
512 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS
THIS INCLUDES THE CITIES OF...ZOOK...LARNED...FRIZELL
* UNTIL 545 PM CST
* AT 511 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ZOOK...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LARNED BY 520 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOS CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS REPLACES THE PREVIOUS WARNING IN EFFECT FOR PAWNEE COUNTY.
LAT...LON 3801 9925 3801 9893 3824 9892 3825 9904
3834 9904 3833 9918
$$
UMSCHEID1 follow-up statement
000
WWUS53 KDDC 012331
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
530 PM CST SAT APR 1 2006
KSC145-012340-
/O.CAN.KDDC.SV.W.0009.000000T0000Z-060401T2345Z/
PAWNEE KS-
530 PM CST SAT APR 1 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SATURDAY EVENING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3801 9925 3801 9893 3824 9892 3825 9904
3834 9904 3833 9918
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:25 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 1, 3:25 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION - CORRECTED FOR COUNTIES IN WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CST SAT APR 1 2006 .DISCUSSION... DAYS 1-2... THUNDERSTORMS AND HOW SEVERE WILL BE THE MAIN FORECAST PROBLEM. 12Z MAPS SHOW SOUTHWESTERLY FLOW ACROSS THE PLAINS AHEAD OF THE MAIN TROUGH OFF THE WEST COAST. WV LOOP HAS A LEAD SHORTWAVE CURRENTLY EJECTING OUT OVER THE ROCKIES. THIS SHORTWAVE COMING OUT WILL BE THE TRIGGER FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND INTO TONIGHT. SFC DEWPOINTS IN THE 50S HAVE ALREADY MOVED INTO THE SOUTHERN COUNTIES, ALTHOUGH THE REALLY GOOD MOISTURE IN THE 60S IS STILL DOWN OVER NW OKLA. SFC WARM FRONT HAS STARTED TO MOVE INTO SW KS, AND THE DRYLINE IS STARTING TO BECOME MORE DEFINED FROM THE HUGOTON AREA DOWN INTO THE TX PANHANDLE. CIRRUS CLOUDS HAVE CUT DOWN ON HEATING SOMEWHAT, BUT ACCORDING TO THE LATEST SHORTFUSE COMPOSITE, CAPE VALUES JUST TO THE SOUTHEAST OF LBL ARE APPROACHING 1500 J/KG. TOR WATCH HAS ALREADY BEEN ISSUED FROM LAKIN TO LARNED AND POINTS SOUTH. 19Z SOUNDING SHOWED THAT THE CAP WAS STILL FAIRLY STRONG AND LCL WAS PRETTY HIGH. HOWEVER, WITH STRONG SOUTH TO SOUTHEASTERLY FLOW DEWPOINTS AND THEREFORE LCL LEVELS SHOULD BE IMPROVING. CONVECTION HAS ALREADY STARTED TO FIRE, IN THE OKLA AND TX PANHANDLES, THOUGH THINGS LOOK PRETTY LINEAR SO FAR. THINK THAT THE CONVECTION THAT JUST STARTED WILL BE JUST THE FIRST ROUND, WITH THE MAIN SEVERE THREAT COMING OUT WITH THE PRIMARY SHORTWAVE A FEW HOURS FROM NOW. HELICITY VALUES WILL ALSO BE IMPROVING TOWARDS 00Z, WITH DISCRETE SUPERCELLS WITH HAIL AND EVEN TORNADOES NOT OUT OF THE QUESTION. MADE SOME TIMING ADJUSTMENTS TO THE GOING GRIDS, BUT KEPT A GOOD CHANCE FOR THUNDERSTORMS WITH A SEVERE MENTION INTO TONIGHT. OUR BEST CHANCE FOR SEEING ANYTHING ROTATE WILL BE FROM 00Z TO 03 OR 04Z, WITH MODEL HODOGRAPHS SHOWING GOOD SHEAR. THE CONVECTION SHOULD BECOME MORE MULTICELLULAR BY LATE EVENING AND WILL QUICKLY MOVE INTO OUR EASTERN COUNTIES AND THEN OUT OF THE CWA BY 09Z. WILL PROBABLY MAKE SOME LAST MINUTE TWEAKS TO POPS AS THE SITUATION EVOLVES. AS FOR TEMPERATURES, LOWS TONIGHT WILL NOT DROP TOO FAR WITH CLOUDS AND PRECIP KEEPING THINGS MILD IN THE 40S TO LOW 50S. TOMORROW, CONDITIONS SHOULD BE MUCH MORE QUIET WITH THE SHORTWAVE MOVING INTO THE EASTERN PLAINS AND MS VALLEY. NORTHWESTERLY WINDS COULD GET QUITE STRONG BEHIND THE SFC LOW, BUT WILL LEAVE FOR LATER SHIFTS TO DETERMINE IF THEY WILL MEET ADVISORY CRITERIA. HIGHS WILL BE A BIT COOLER THAN TODAY WITH SOME CAA BEHIND THE LOW, THOUGH 850MB TEMPS WILL STILL BE IN THE MID TEENS C IN THE SOUTH. KEPT TEMPS IN THE UPPER 60S TO LOW 70S. SUNDAY NIGHT LOWS SHOULD BE A BIT COLDER IN THE 30S TO LOW 40S AS THE SFC HIGH BUILDS INTO THE PLAINS. UPSLOPE WINDS AND COOLER 850MB TEMPS IN THE 5-12 C RANGE WILL KEEP MONDAYS HIGHS IN THE 60S. DAYS 3-7... SHORT TERM SEVERE STORM CONCERNS HAVE PRECLUDED SPENDING TIME ON THE LATE PART OF THE FORECAST. NO CHANGES MADE. && .PRELIMINARY POINT TEMPS/POPS... DDC 49 70 38 65 / 80 0 0 0 GCK 46 68 36 65 / 50 0 0 0 EHA 47 70 38 66 / 30 0 0 0 LBL 47 73 39 66 / 50 0 0 0 HYS 51 69 39 63 / 80 0 0 0 P28 56 74 43 66 / 90 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM CST TONIGHT FOR KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ075-KSZ076- KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ085-KSZ086- KSZ087-KSZ088-KSZ089-KSZ090. && FN26/08
Hazardous weather outlook, Apr 1, 2:34 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 234 PM CST SAT APR 1 2006 KSZ061-074-084-020400- HAMILTON-MORTON-STANTON- 234 PM CST (134 PM MST) SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE DEVELOPING IN SOUTHEASTERN COLORADO AND MOIST... UNSTABLE AIR RETURNING TO SOUTHWESTERN KANSAS WILL BRING SOME WIDELY SCATTERED THUNDERSTORMS LATE THIS AFTERNOON. THE BEST CHANCES FOR STORMS WILL BE AFTER 4 PM AS STORMS BEGIN OVER THE PANHANDLES AND MOVE NORTH INTO KANSAS. SOME STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND HIGH WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS AND VERY LOW HUMIDITY. SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON. KSZ030-031-043>046-020400- ELLIS-LANE-NESS-RUSH-SCOTT-TREGO- 234 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM MOVING OUT OF COLORADO AND THEN NORTHEAST ACROSS KANSAS WILL BRING THUNDERSTORMS TO THE REGION THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BE SEVERE... WITH HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS AND VERY LOW HUMIDITY. SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. KSZ062>066-075>081-085>090-020400- BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HASKELL- HODGEMAN-KEARNY-KIOWA-MEADE-PAWNEE-PRATT-SEWARD-STAFFORD-STEVENS- 234 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST... A LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO THIS AFTERNOON WILL MOVE OUT INTO WEST KANSAS BRINGING A COLD FRONT AND DRY LINE WITH IT. VERY UNSTABLE AIR ALONG AND EAST OF THE DRYLINE WILL COUPLE WITH CHANGING WINDS AHEAD OF THE LOW TO PRODUCE AN ENVIRONMENT CONDUCIVE TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS AND VERY LOW HUMIDITY. SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT. JOHNSON
In the hours before
Local storm report, Apr 1, 4:49 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
449 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 SW PIERCEVILLE 37.87N 100.68W
04/01/2006 M1.00 INCH FINNEY KS PUBLIC
&&
KRUSELocal storm report, Apr 1, 4:52 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
452 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ROZEL 38.20N 99.40W
04/01/2006 M1.50 INCH PAWNEE KS BROADCAST MEDIA
&&
26Local storm report, Apr 1, 4:56 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
456 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 S LEWIS 37.90N 99.26W
04/01/2006 M0.75 INCH EDWARDS KS TRAINED SPOTTER
&&
26Local storm report, Apr 1, 5:00 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
500 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 SW LEWIS 37.92N 99.28W
04/01/2006 M0.88 INCH EDWARDS KS PUBLIC
&&
KRUSELocal storm report, Apr 1, 5:03 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
503 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 10 W MEADE 37.28N 100.52W
04/01/2006 M1.00 INCH MEADE KS LAW ENFORCEMENT
&&
KRUSELocal storm report, Apr 1, 5:12 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
512 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 10 NNW MEADE 37.42N 100.41W
04/01/2006 M1.00 INCH MEADE KS PUBLIC
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:54 PM CST | Special Weather Statement | DDC | Seward | 51 min |
| Apr 1, 3:18 PM CST | Special Weather Statement | DDC | Edwards | 42 min |
| Apr 1, 3:20 PM CST | Special Weather Statement | DDC | Edwards | 40 min |
| Apr 1, 3:38 PM CST | Severe Thunderstorm Warning | DDC | Meade, Seward | 52 min |
| Apr 1, 3:45 PM CST | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 45 min |
| Apr 1, 3:51 PM CST | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 39 min |
| Apr 1, 3:51 PM CST | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 39 min |
| Apr 1, 4:26 PM CST | Severe Thunderstorm Warning | DDC | Meade | 49 min |
| Apr 1, 4:32 PM CST | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 43 min |
| Apr 1, 4:32 PM CST | Severe Thunderstorm Warning | DDC | Finney, Gray | 28 min |
| Apr 1, 5:00 PM CST | Severe Thunderstorm Warning | DDC | Ford | 30 min |
| Apr 1, 5:13 PM CST | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 47 min |
| Apr 1, 5:46 PM CST | Severe Thunderstorm Warning | DDC | Comanche | 44 min |
| Apr 1, 5:47 PM CST | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.